Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citalopram 10mg anxiety

(5 Posts)
Knowwhatimeanjellybean Thu 10-Jul-14 09:42:22

I finally decided to speak to my GP about my ongoing anxiety especially because there are a few major changes about to happen in my life.

So she prescribed me 10mg citalopram on Wednesday & I have taken 2 tables so far. I know symptoms are supposed to get worse at the start but I feeling awful! Not sure if the fact that I am extremely sleep deprived as my daughter cried a lot of last night due to teething but I'm ready to give up! I know this is the wrong attitude so any reassuring words would be very much appreciated!

Scotlandmam Thu 10-Jul-14 10:51:57

I've been on it and you do feel worse to start with, I have no idea if it gets better because I've never got past a few weeks on it. Looking in from the outside is different though isn't it? I would tell you to keep at it as they say it might be as much as a few months.

raspberryriot Thu 10-Jul-14 11:44:43

Hi there. I don't post much but wanted to reply to this. Firstly - well done for going to the GP and asking for help - that takes courage. I was in a similar situation about 8 weeks ago. I was suffering from awful anxiety and was prescribed 20mg Citrolopram. I too experienced horrible side effects; extreme tiredness, constant yawning and a very spaced out feeling which meant I couldn't drive for a week. I felt pretty ill for approx 2 weeks and the anxiety actually got worse. I have 4 DC and it was hard to function normally during those weeks. I almost gave up but through the support of friends and family I got through it. Feel so much better 8 weeks on but I reckon it took 6 weeks to really have a positive effect. I've seen my GP once since the initial appointment and am due to see her next week - she's keeping a good eye on me. I am also going to try and get some CBT counselling as I appreciate that the Citrolopram is just one way of helping. I guess everyone's different but significant side effects do seem common with this drug and for most people they wear off completely. Give it time to work if you can and best of luck.

Knowwhatimeanjellybean Thu 10-Jul-14 16:23:37

Thank you both for your comments. Just had a nice snooze with dd & feeling a bit more positive about the situation, I will continue with the tablets & take each day as it comes. Thanks again

YeahItsMe Thu 10-Jul-14 18:28:49

Took 6 or 8 weeks for me to start feeling any benefit. Almost a year later and I wouldn't be without them. They have made such a difference, am much more relaxed and dont worry constantly (I still worry a lot but it doesnt take over). I'd say stick with them and keep liasing with your GP. Well done for getting the ball rolling smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now